Alert archive / Missouri / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 243, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 1995, 9:28 PM CST for Oregon County, Missouri. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Nov 10, 1995, 9:28 PM CST (03:28 UTC)
- Expired
- Nov 10, 1995, 9:53 PM CST
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 110329 RRA SVRSGF MOC149-110415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 928 PM CST FRI NOV 10 1995 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL MISSOURI ...OREGON COUNTY AT 925 PM CST...DOPPLER WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM KOSHKONONG TO THAYER MOVING EAST-NORTHEAST AT 35 MPH. THESE STORMS WILL AFFECT THE TOWNS OF COUCH AND THAYER THROUGH 950 PM...AND RIVERTON AND MYRTLE UNTIL 1015 PM. THESE STORMS ARE CAPABLE OF PRODUCING WINDS IN EXCESS 70 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTSN SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. GORDON/GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 1:24 PM CST, 8 hours 4 minutes earlier.
Area forecast discussion, Nov 10, 1:24 PM CST, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST FRI NOV 10 1995 PROBLEM NOW WHEN TO END PCPN AND TEMPS SATURDAY. WILL MAKE THIS SHORT DUE TO TOR #1055. ATM RIPE FOR STG CONVECTION THIS AFTERNOON AS CDFNT BUMPS INTO VERY WARM AND MOIST AIR. AS IF THAT WAS NOT ENOUGHT...HELICITY VALUES ARE IMPRESSIVE. CONVECTION STARTING TO BREAK OUT IN NW/W PTNS OF FA ATTM...BUT NOT SEVERE. TRW SHOULD INC IN INTENSITY AS FRONT PUSHES SE INTO MORE FAVORABLE ATMOSPHERE. 12Z MODELS WERE IN QUITE GOOD AGREEMENT CONSIDERING STRENGTH OF SYSTEM. SUBTLE DIFFERENCES IN POSITIONING OF H5 VORT MAX DURING NEXT 24 HOURS WITH AVN THE COMPROMISE SOLUTION. FRONT SHOULD MAKE IT TO STL-FSM LINE BY 00Z AND THEN SYSTEM WILL INTENSIFY AS IT MOVES INTO THE OH VALLEY. GOOD SURGE OF COLD AIR BEHIND FRONT AND EXPECT PCPN TO END AS SNOW OVER MOST OF FA. NOT MUCH IN THE WAY OF ACCUMULATION EXPECTED EXCEPT FOR GRASSY AREAS. CURRENT FORECAST OF MINOR ACCUMULATIONS OVER NRN 1/3 OF FA REASONABLE. SHOULD SEE PCPN END IN JLN AREA AROUND MIDNIGHT AND OVER REMAINDER OF FA BY SUNRISE. COULD BE A LINGERING FLURRY/SNOW SHOWER OVER EXTREME NE PORTION OF FA AFTER SR SAT...BUT SHOULD BE SHORT-LIVED. QUESTION AS TO TEMPS SAT AM THROUGH SUN AM: MODELS TRY TO SHUNT COLD AIR TO THE EAST RAPIDLY WITH WAA SETTING UP AGAIN BY 12 SUN. H8 TEMPS HOWEVER...DO NOT WARM UNTIL SUN EVE. THUS..WILL STAY COOL ON TEMPS. SGF 32/39 28/52 36 0862- JLN 30/40 30/54: 38 0851- MS
In the hours before
Local storm report, Nov 10, 6:38 PM CST, 2 hours 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995
TIME (CST) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
612 PM BRANSON WEST MO 1 3/4 INCH HAIL
STONE
616 PM EVENING SHADE MO TORNADO ON GROUND
TEXAS.Local storm report, Nov 10, 6:39 PM CST, 2 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CST FRI NOV 10 1995
TIME (CST) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
612 PM BRANSON WEST MO 1 3/4 INCH HAIL
STONE
616 PM EVENING SHADE MO TORNADO ON GROUND
TEXAS.Special weather statement, Nov 10, 6:47 PM CST, 2 hours 41 minutes before
A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN MISSOURI UNTIL MIDNIGHT... PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON... CHRISTIAN...DOUGLAS....STONE...TANEY...OZARK...HOWELL... AND OREGON. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS TORNADO WATCH REPLACES TORNADO WATCH NUMBER 1055 ISSUED EARLY FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL NOT BE EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:55 PM CST, 2 hours 33 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 PM CST FRI NOV 10 1995 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN MISSOURI UNTIL MIDNIGHT.. PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN... DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS. THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL NOT BE IN EFFECT AFTER 7 PM.
Special weather statement, Nov 10, 6:57 PM CST, 2 hours 31 minutes before
MOZ071-082-083-091-092-095>097-103>106-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 PM CST FRI NOV 10 1995 A TORNADO WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN SOUTHERN MISSOURI UNTIL MIDNIGHT.. PHELPS...DENT...WEBSTER...WRIGHT...TEXAS...SHANNON...CHRISTIAN... DOUGLAS...STONE...TANEY...OZARK...HOWELL...AND OREGON. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THE THESE AREAS. THIS TORNADO WATCH REPLACES WATCH NUMBER 1055 ISSUED EARLIER FOR PARTS OF SOUTHERN AND CENTRAL MISSOURI. TORNADO WATCH NUMBER 1055 WILL NOT BE IN EFFECT AFTER 7 PM.
Local storm report, Nov 10, 8:13 PM CST, 1 hour 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CST FRI NOV 10 1995
TIME (CST) .....CITY LOCATION..... ST ...EVENT/REMARKS...
....COUNTY LOCATION....
315 PM GALENA KS THUNDERSTORM WIND
11/10/95 CHEROKEE SEVERAL BUILDINGS DAMAGED
740 PM VERA CRUZ MO HAIL 1.75
11/10/95 DOUGLAS
755 PM GAINESVILLE MO HAIL 0.75
11/10/95 OZARK
757 PM AVA MO THUNDERSTORM WIND
11/10/95 DOUGLAS LIMBS DOWN
RUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:12 PM CST | Tornado Warning | SGF | Phelps | 48 min |
| Nov 10, 6:16 PM CST | Tornado Warning | SGF | Texas | 44 min |
| Nov 10, 6:34 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| Nov 10, 6:42 PM CST | Tornado Warning | SGF | Wright | 33 min |
| Nov 10, 6:55 PM CST | Tornado Warning | SGF | Texas | 50 min |
| Nov 10, 7:00 PM CST | Severe Thunderstorm Warning | SGF | Taney | 30 min |
| Nov 10, 7:16 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 44 min |
| Nov 10, 7:33 PM CST | Tornado Warning | SGF | Ozark | 42 min |
| Nov 10, 7:37 PM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon | 53 min |
| Nov 10, 8:00 PM CST | Severe Thunderstorm Warning | SGF | Howell, Shannon | 60 min |
| Nov 10, 8:17 PM CST | Tornado Warning | SGF | Ozark | 13 min |
| Nov 10, 8:21 PM CST | Tornado Warning | SGF | Howell | 39 min |
| Nov 10, 8:42 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.